Richard Norton
Coroner David Ryan found that prominent Hollywood stuntman and actor Richard Norton died from an anaphylactic reaction after administering a dose that exceeded the medical instructions rjnorton70/Instagram

Coroner David Ryan found that prominent Hollywood stuntman and veteran Australian action actor Richard Norton died from an anaphylactic reaction and subsequent cardiac arrest after administering a dose that exceeded the medical instructions for prescribed peptides.

He passed away at Melbourne's Alfred Hospital on 30 March 2025, after injecting unapproved substances. The coronial findings confirmed that the entertainer suffered sudden, severe complications directly linked to these substances after altering his directed dosage.

Norton's death is believed to be Australia's first confirmed fatality linked to unapproved peptide use. The case also prompted an official investigation into his medical treatment.

The Doctor's Prescription and Warnings Given

Norton had approached Dr Jerzy Muchnicki in March 2025 seeking peptide therapy to treat fatigue, shoulder pain, and loss of lean muscle mass. The coroner later noted that Dr Muchnicki 'discussed in detail what was involved with peptide therapy, including the experimental nature of the treatment.'

He also added they 'discussed the potential risks and the lack of other alternative treatment options currently approved by the Therapeutic Goods Administration (TGA).'

Norton signed an informed consent form and underwent blood tests before receiving peptides prescribed by Dr Muchnicki and compounded by a licensed pharmacy in Queensland. Days before his death, Norton reported to Dr Muchnicki that he was 'feeling good and the peptide therapy was improving his symptoms'.

Neither CJC-1295 nor Ipamorelin is approved for therapeutic use in Australia.

Fatal Complications and Immediate Response

Two days before his death, Norton disclosed to a nurse at Dr Muchnicki's clinic that he had been administering double the prescribed doses of CJC1295 and ipamorelin. The nurse advised him to return to the prescribed dosage from the following week.

Hours after that conversation, Norton injected the peptides at home. He subsequently complained of feeling hot and flushed before suffering cardiac arrest.

The clinical onset advanced rapidly, causing Norton to become completely unresponsive within minutes. According to the coronial findings, the injection triggered an anaphylactic reaction followed by cardiac arrest.

Emergency services were contacted, and Norton was transported to the hospital via ambulance, where medical staff attempted emergency interventions. Despite receiving clinical life support measures, the severe physiological complications proved fatal, and he was pronounced dead on 30 March 2025.

Coronial Findings and Regulatory Recommendations

The case also prompted an investigation by the Medical Board of Australia after concerns were raised about Dr Muchnicki's treatment of Norton. An independent clinical expert found insufficient evidence that CJC1295 and ipamorelin were safe, effective or beneficial for human use and criticised the doctor's record-keeping.

The Medical Board subsequently issued Dr Muchnicki a caution and imposed conditions requiring further education in clinical record-keeping and management. However, it determined that additional regulatory action was not warranted.

In his findings, Coroner David Ryan questioned whether CJC1295 and ipamorelin should remain available for prescription, citing uncertainty surrounding their therapeutic benefits and potential health risks.

He recommended that the Therapeutic Goods Administration review the substances and consider tighter restrictions, including potentially reclassifying them from Schedule 4 prescription-only medicines to Schedule 10 substances, which would effectively prohibit their supply and use outside permitted circumstances.